News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Painful Penetration


 Tattie - Sat Jan 24, 2009 3:30 pm

Over the past 6 weeks I have been experiencing painful penetration on the left side of my labia. It feels very much like the skin is pulling in and has got tighter across that side. This continues during sex although the pain seems to come and go for a bit (but only in the missionary position otherwise the pain gets worse). After sex I feel very swollen and sore, getting a burning sensation when I urinate or wipe myself. This pain normally goes within an hour or so.
I wanted to know if this could be an after effect of a case of thrush that I had about 8-9 weeks ago or if there is another explanation. I have had thrush once before about 3 years ago and never had any experience of this then. I have no discharge or itching and ensure I am always very wet before penetration in order to try and help the situation. I do not use lubrications in fear that it may make it worse.
I appreciate any advice or help you can give, although I would prefer it if it's not necessary for me to see a GP that you could give me advice on any over the counter creams or medications that may help.Thank You.
 Debbie Miller, RN - Mon Jan 26, 2009 12:18 am

User avatar Hello,
I can't say if it is related to the yeast but it certainly is possible and trying over-the-counter treatment can't hurt. Look for antifungal cream such as Monistat and follow the directions exactly. If that doesn't help you will need to see a doctor since you are not having lubrication issues and with it being primarily on one side that suggests some kind of abrasion or infection at that specific spot.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here